Winter Storm, Orleans
- When
- March 30, 8:00 PM EST to March 31, 4:00 AM EST
- Where
- Orleans forecast zone
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
An area of low pressure off the mid Atlantic coast Sunday morning, March 30th, moved northeast Sunday night, east of New England and into Nova Scotia on the morning of March 31st. Snow overspread the area by the afternoon of March 30th and became heavy at times during the night before it tapered off to flurries on the morning of March 31st.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An area of low pressure off the mid Atlantic coast Sunday morning, March 30th, moved northeast Sunday night, east of New England and into Nova Scotia on the morning of March 31st. Snow overspread the area by the afternoon of March 30th and became heavy at times during the night before it tapered off to flurries on the morning of March 31st. Snowfall was generally between 6 and 8 inches. A few reports included: 7 inches in Eden (Lamoille county) and 6.3 inches in Greensboro (Orleans county).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Mar 30, 5:26 PM EST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
526 PM EST SUN MAR 30 2003
SNOW CONTINUING TO FALL ACROSS THE FCST AREA ATTM. WILL CONTINUE THE
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES OVERNIGHT
THROUGH MONDAY MORNING. RADAR SHOWING A BAND OF HEAVIER SNOW MOVG
ACROSS THE ADIRONDACKS. LATER SHIFTS MAY HAVE TO CONSIDER
INCREASING SNOWFALL AMOUNTS OVERNIGHT THERE. SNOW SHOWERS TO
LINGER ACROSS THE AREA THRU MONDAY MORNING...EXCEPT THE ST LAWRENCE
VLY. HOWEVER...EXPECT SNOW SHOWERS TO LINGER INTO MONDAY AFTERNOON
ACROSS NE VT.
HIGH PRES TO BUILD INTO THE FCST AREA MONDAY NIGHT FOR MOSTLY CLEAR
SKIES. WENT WITH THE COLDER NGM MOS TEMPS FOR MONDAY...AS COMBO OF
FRESH SNOWCOVER AND CLEAR SKIES SHOULD PROVIDE AMPLE RADITIONAL
COOLING MONDAY NIGHT.
MODEL SHOW WEAK CLIPPER SYSTEM DROPPING SEWD FROM THE GREAT LAKES
WITH THE ETA AND NGM KEEPING THE FCTS AREA DRY ON TUESDAY...BUT
WITH THE GFS INDICATING A CHANCE OF FLURRIES ACROSS THE FCST AREA.
POPS ARE LOW ACROSS THE AREA ON TUESDAY...SO WENT WITH A CHANCE OF
FLURRIES AS OPPOSED TO SNOW SHOWERS.
.BTV...WINTER STORM WARNING TONIGHT THROUGH MONDAY MORNING
VTZ001>012-NYZ028-035.
WINTER WEATHER ADVISORY TONIGHT THROPUGH MONDAY MORNING
NYZ029>031-034.
WGHNYZ026>031-034-035-VTZ001>012-301300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 610 AM EST SUN MAR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT FOR THE CHAMPLAIN VALLEY OF VERMONT WHERE OCCASIONAL SNOW IS EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO TONIGHT. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES BY EARLY MONDAY MORNING. A WINTER STORM WARNING IS ALSO IN EFFECT FOR THE NORTH CENTRAL...NORTHEAST...AND SOUTH CENTRAL SECTIONS OF VERMONT THIS AFTERNOON THROUGH MONDAY MORNING. SNOW WILL DEVELOP THIS AFTERNOON AND BECOME HEAVY AT TIMES TONIGHT. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE NORTHERN ADIRONDACKS THIS AFTERNOON AND TONIGHT WHERE 3 TO 7 INCHES OF SNOW IS EXPECTED BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE THIS AFTERNOON THROUGH MONDAY MORNING WITH ANY SNOWFALL TOTALS. EVENSON
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2003Every state in 2003This day in weather historyWarnings in Vermont, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348936, 5348937.